Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 148, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2018, 1:58 PM EDT for 4 counties in North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2018, 1:58 PM EDT (17:58 UTC)
- Expired
- Aug 2, 2018, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:02 PM EDT | TSTM WND DMG | 2 Ene Godwin, NC | TREE DOWN AT SHERRILL BAGGETT RD AND DUNN RD. |
| Aug 2, 2:08 PM EDT | TSTM WND DMG | 1 N Godwin, NC | TREE DOWN ON BURNETT RD AND NORRIS RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted.
157
WUUS52 KRAH 021758
SVRRAH
NCC051-085-101-163-021845-
/O.NEW.KRAH.SV.W.0148.180802T1758Z-180802T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
158 PM EDT THU AUG 2 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northwestern Sampson County in central North Carolina...
Southeastern Harnett County in central North Carolina...
Northeastern Cumberland County in central North Carolina...
South central Johnston County in central North Carolina...
* Until 245 PM EDT
* At 158 PM EDT, a severe thunderstorm was located 9 miles south of
Godwin, or 11 miles east of Fayetteville, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dunn, Benson, Godwin, Erwin, Eastover, Wade, Falcon, Linden,
Spivey's Corner and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 7856 3505 7883 3537 7886 3540 7862
3530 7840
TIME...MOT...LOC 1758Z 192DEG 28KT 3508 7870
HAIL...<.75IN
WIND...60MPH
$$
HAINES3 follow-up statements
686
WWUS52 KRAH 021816
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
216 PM EDT THU AUG 2 2018
NCC051-085-101-163-021845-
/O.CON.KRAH.SV.W.0148.000000T0000Z-180802T1845Z/
Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
216 PM EDT THU AUG 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT...NORTHEASTERN
CUMBERLAND AND SOUTH CENTRAL JOHNSTON COUNTIES...
At 215 PM EDT, a severe thunderstorm was located over Godwin, or 15
miles southeast of Lillington, moving north at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dunn, Benson, Godwin, Erwin, Eastover, Wade, Falcon, Linden and
Spivey's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3509 7853 3512 7882 3537 7886 3540 7862
3530 7840
TIME...MOT...LOC 1815Z 192DEG 28KT 3522 7866
HAIL...<.75IN
WIND...60MPH
$$
HAINES355
WWUS52 KRAH 021821
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
221 PM EDT THU AUG 2 2018
NCC051-085-101-163-021845-
/O.CON.KRAH.SV.W.0148.000000T0000Z-180802T1845Z/
Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
221 PM EDT THU AUG 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT...NORTHEASTERN
CUMBERLAND AND SOUTH CENTRAL JOHNSTON COUNTIES...
At 221 PM EDT, a severe thunderstorm was located near Dunn, or 13
miles southeast of Lillington, moving north at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dunn, Benson, Godwin, Erwin, Wade, Falcon, Linden and Spivey's
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3513 7851 3516 7881 3537 7886 3540 7862
3530 7840
TIME...MOT...LOC 1821Z 192DEG 28KT 3527 7865
HAIL...<.75IN
WIND...60MPH
$$
HAINES798
WWUS52 KRAH 021837
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
237 PM EDT THU AUG 2 2018
NCC051-085-101-163-021847-
/O.EXP.KRAH.SV.W.0148.000000T0000Z-180802T1845Z/
Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
237 PM EDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...
SOUTHEASTERN HARNETT...NORTHEASTERN CUMBERLAND AND SOUTH CENTRAL
JOHNSTON COUNTIES WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3513 7851 3516 7881 3537 7886 3540 7862
3530 7840
TIME...MOT...LOC 1837Z 192DEG 28KT 3539 7862
$$
HAINESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:38 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 2, 10:38 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1038 AM EDT Thu Aug 2 2018 .SYNOPSIS... The upper level trough over the Appalachians is expected to gradually weaken through Saturday. Bermuda high pressure will build in from the western Atlantic this weekend and early next week. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... As of 1038 AM Thursday... ...Flash flood threat continues in the NW Piedmont and Triad area... Flash flooding was ongoing mid to late morning in the Piedmont Triad region, with the most reports of flooding coming from Davidson, Forsyth, and Guilford Counties. Training of showers and thunderstorms continued to be a problem over this region aiding in the runoff on saturated ground. The lightning activity has been weakening a bit during the mid to late morning which is actually true to form with the diurnal cycle daily minimum. However, an uptick will occur with the renewed heating as temperatures approach 80 by noon in areas out ahead of the current axis of heavy rainfall. The Flash Flood Watch for the NW and W portions of the Piedmont will continue in effect. This is generally the region that has been hit with several rounds of very heavy rain in the past 3 days with some totals nearing 6-8 inches, and most recently hit this morning again. There was consideration in expanding the Watch eastward; however, it appears that even through showers and thunderstorms are expected with heavy rain this afternoon and evening, the threat of flash flooding is expected to be more isolated east of the current Watch area. In addition, the Flash Flood Guidance is higher as the ground is not as wet or saturated east of the current Watch area. The more flood prone and/or urban areas in the Triangle, Fayetteville, and the recently hard hit Wilson area may be most problematic this afternoon if training were to develop over these regions. We will maintain the current likely to categorical POP, with the diurnal uptick of convection expected through the afternoon lasting into the early evening. Current data supports MLCapes 1500-2000 J/KG where the breaks occur, bulk shear 30-35kt (NW), and strong surface moisture convergence along outflows over the region. A few isolated strong wind gusts are expected (under 50 mph) - yet with saturated soils and weight of wet trees, even garden variety storms with gusts to 40 mph may produce downed trees. CAMS suggest convection will become more scattered to widely scattered this evening. Another round of convection may evolve tonight in the west - as yet another disturbance aloft rotates around the base of the southern Appalachians as the upper trough slowly weakens, threatening the western third of central NC (essentially the current Flash Flood Watch area). && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 415 AM Thursday... We will finally start to see a break in this pattern on Fri. The trough to our W will tilt and lift NE, as the Atlantic ridge begins to build in from the E. Steering flow will veer to a more SW direction, with an uptick in heights aloft, serving to kick the track of mid level waves to our NW. This will also reduce deep layer shear over central NC, and at the surface, low level flow will veer slightly so as to draw in less Atlantic-source air. But the low level flow will remain confluent, with still-notable components from the Atlantic and Gulf, moderate CAPE during the day, and the PW will remain near or over 2", so we'll still see numerous showers and storms with the potential for locally heavy rain and gusty winds. One more day of highs in the low-mid 80s, under mostly cloudy skies, before the heat starts gearing back up. Expect lows of 69-73 with pops slipping to low chance overnight as ascent quiets across the area. -GIH && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 315 AM Thursday... The Atlantic subtropical ridge builds west on Saturday and Sunday with a west to east oriented ridge axis centered near KCHS on Sunday afternoon with heights of 595dm. Precipitable water values on Saturday will range from 1.8 in the west to 2.1 in the east with PW values dropping a bit on Sunday. The air mass across central NC will be weak to moderately unstable during the afternoon and evening with frictional convergence near the coast, convergence near a weak Piedmont trough and differential heating in the mountains leading to widely scattered thunderstorms. Highs will range in the mid 80s to around 90 over the weekend with lows in the lower 70s. The upper level ridge shifts further west early next week with the ridge becoming centered over the southern Plains by Wednesday. A short wave trough in the westerly flow aloft moves across the Mid Atlantic and Carolinas on Monday and with some forcing for ascent and cooler air aloft, thunderstorm chances increase a bit. The flow aloft becomes more northwesterly on Tuesday with disturbances aloft supporting convective chances in the 30-40% range. Upper-level heights fall on Wednesday ahead of a stronger short wave trough that arrives in the OH Valley late in the day. The stronger flow aloft should support a more prominent Piedmont trough on Wednesday which will allow for an increase in convective coverage. Low level thickness values increase next week supporting highs in the upper 80s to lower 90s with some guidance even suggesting a couple of degrees hotter on Tuesday and Wednesday. -Blaes && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 625 AM Thursday... Sub-VFR conditions will be the rule across central NC through much of this morning, with some improvement in the early afternoon before more showers/storms fill in. MVFR to IFR conditions (mainly IFR cigs with VFR to MVFR vsbys) will hold at all sites through mid morning, followed by slow improvement to MVFR then VFR from late morning through early afternoon. While isolated showers/storms are possible anytime this morning, particularly at INT/GSO, activity will really start to fill in across central NC from late morning through the afternoon. RDU/RWI/FAY should see the greatest coverage (and, accordingly, the greater frequency of storm-proximity sub-VFR conditions) from late morning through mid afternoon, with the W Piedmont (GSO/INT) seeing the greatest coverage from mid afternoon through mid evening. The coverage and intensity of storms may start to decrease a bit after nightfall, but storms will linger areawide through the night. VFR conditions will remain dominant tonight, although a period of MVFR cigs is expected to develop after 06z. Looking beyond 12z Fri, unsettled weather will continue through Fri, with a similar cycle of late-night/early-morning MVFR conditions followed by a slow rise to VFR by noon, scattered to numerous showers in the afternoon and early evening, followed by a trend back down to MVFR to IFR by midnight. Mid level ridging building in from the east Sat/Sun should result in a decrease in showers/storms as well as improved aviation conditions lasting into Mon. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for NCZ021>023-038- 039-073. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Hartfield LONG TERM...Blaes AVIATION...Hartfield
Hazardous weather outlook, Aug 2, 4:00 AM EDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 400 AM EDT Thu Aug 2 2018 NCZ007>011-024>028-040>043-074>078-083>086-088-089-030900- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 400 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Locally heavy downpours are possible today and tonight. This may lead to standing water and flooding of creeks and ditches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for locally heavy rainfall will continue into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, although spotters are encouraged to report excessive rainfall measurements to the National Weather Service. NCZ021>023-038-039-073-030900- Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly- 400 AM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 11:56 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1156 AM EDT THU AUG 2 2018
NCZ007-008-024-025-021645-
Durham NC-Person NC-Granville NC-Orange NC-
1156 AM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PERSON...NORTHEASTERN ORANGE...
NORTHERN GRANVILLE AND NORTHWESTERN DURHAM COUNTIES UNTIL 1245 PM
EDT...
At 1155 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Rougemont, or 8 miles east of Prospect Hill,
moving northeast at 20 mph.
Wind gusts up to 30 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Oxford, Roxboro, Rougemont, Concord, Bethel Hill, Bushy Fork, Moriah,
Mayo Reservoir, Berea and Surl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3632 7852 3609 7913 3624 7920 3624 7915
3638 7915 3654 7902 3654 7864
TIME...MOT...LOC 1555Z 231DEG 18KT 3626 7904
HAINESSpecial weather statement, Aug 2, 12:12 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1212 PM EDT THU AUG 2 2018
NCZ024-025-040-041-021715-
Chatham NC-Durham NC-Wake NC-Orange NC-
1212 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE...WEST
CENTRAL WAKE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES
UNTIL 115 PM EDT...
At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving northeast at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Durham, Cary, Chapel Hill, Pittsboro, Carrboro, Morrisville, Research
Triangle, Bynum, Parkwood and Fearrington.
LAT...LON 3570 7916 3581 7926 3599 7912 3595 7886
3579 7880
TIME...MOT...LOC 1612Z 232DEG 18KT 3576 7916
HAINESSpecial weather statement, Aug 2, 12:47 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1247 PM EDT THU AUG 2 2018
NCZ024-025-021730-
Durham NC-Orange NC-
1247 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE AND
NORTHWESTERN DURHAM COUNTIES UNTIL 130 PM EDT...
At 1247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hillsborough, moving northeast at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Hillsborough, Gorman, Lake Michie and Eno River
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3594 7909 3604 7916 3618 7899 3616 7883
3604 7880
TIME...MOT...LOC 1647Z 229DEG 20KT 3605 7904
HAINESSpecial weather statement, Aug 2, 1:10 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
110 PM EDT THU AUG 2 2018
NCZ007-008-024-025-021800-
Durham NC-Person NC-Granville NC-Orange NC-
110 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PERSON...NORTHEASTERN ORANGE...
NORTHWESTERN GRANVILLE AND NORTHWESTERN DURHAM COUNTIES UNTIL 200 PM
EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rougemont, or 8 miles south of Roxboro, moving northeast at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Durham, Oxford, Roxboro, Butner, Rougemont, Concord, Stem, Stovall,
Lake Michie and Eno River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3628 7862 3598 7898 3624 7916 3654 7914
3654 7852
TIME...MOT...LOC 1709Z 215DEG 24KT 3629 7892
HAINESSpecial weather statement, Aug 2, 1:31 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
131 PM EDT THU AUG 2 2018
NCZ088-089-021815-
Sampson NC-Cumberland NC-
131 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAMPSON AND
CUMBERLAND COUNTIES UNTIL 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm over
Duart, or 15 miles northwest of Elizabethtown, moving north at 35
mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Hope Mills, Eastover, Stedman, Wade,
Salemburg, Autryville, Vander and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 7894 3494 7901 3511 7904 3517 7872
3505 7848 3485 7860 3485 7883 3483 7890
TIME...MOT...LOC 1731Z 193DEG 32KT 3479 7879
HAINESSpecial weather statement, Aug 2, 1:55 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT THU AUG 2 2018
NCZ075-085-086-021845-
Scotland NC-Hoke NC-Moore NC-
155 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MOORE...
NORTHEASTERN SCOTLAND AND HOKE COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Laurinburg, moving north at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Southern Pines, Raeford, Pinehurst, Aberdeen, Pinebluff,
Wagram, Silver City, Bowmore and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3479 7951 3502 7953 3504 7946 3506 7948
3507 7953 3520 7954 3524 7929 3516 7910
3513 7911 3509 7910 3483 7925 3483 7935
3482 7936 3477 7933 3476 7935
TIME...MOT...LOC 1754Z 192DEG 25KT 3485 7939
HAINESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:08 PM EDT | Special Weather Statement | RAH | Alamance | 67 min |
| Aug 1, 9:43 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph, Stanly | 3 hr |
| Aug 1, 10:20 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more | 46 hr |
| Aug 2, 6:43 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 92 min |
| Aug 2, 7:29 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Aug 2, 8:15 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 7 hr |
| Aug 2, 9:10 AM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 6 hr |
| Aug 2, 11:35 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 3 hr |
| Aug 2, 11:56 AM EDT | Special Weather Statement | RAH | Granville, Person | 49 min |
| Aug 2, 12:12 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Aug 2, 12:18 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 117 min |
| Aug 2, 12:47 PM EDT | Special Weather Statement | RAH | Durham, Orange | 43 min |
| Aug 2, 1:10 PM EDT | Special Weather Statement | RAH | Granville, Person | 50 min |
| Aug 2, 1:31 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Aug 2, 1:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| Aug 2, 1:52 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 77 min |
| Aug 2, 1:55 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 50 min |
| Aug 2, 2:00 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 2, 2:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 92 min |
| Aug 2, 2:04 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 34 min |
| Aug 2, 2:28 PM EDT | Special Weather Statement | RAH | Chatham | 47 min |
| Aug 2, 2:30 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 60 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | RAH | Moore | 58 min |
| Aug 2, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 41 min |
| Aug 2, 2:43 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 2 hr |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 27 min |
| Aug 2, 2:50 PM EDT | Special Weather Statement | RAH | Granville, Vance | 55 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Aug 2, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 47 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Aug 2, 3:08 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Richmond | 112 min |
| Aug 2, 3:09 PM EDT | Special Weather Statement | RAH | Wake | 51 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 24 min |
| Aug 2, 3:14 PM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 61 min |
| Aug 2, 3:22 PM EDT | Special Weather Statement | RAH | Nash | 38 min |
| Aug 2, 3:32 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 3 hr |
| Aug 2, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 43 min |
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 51 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 61 min |
| Aug 2, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 44 min |
| Aug 2, 3:50 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Aug 2, 3:56 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Aug 2, 4:06 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 6 hr |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 35 min |
| Aug 2, 4:11 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 2, 4:16 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 93 min |
| Aug 2, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 27 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | RAH | Warren | 23 min |
| Aug 2, 4:42 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Aug 2, 5:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Aug 2, 5:24 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Aug 2, 5:47 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 3 hr |
| Aug 2, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.